Very very confused. Should I reduce my NDT & add T3

Hi all

I am currently taking 4x 150mg of thyrogold. At the moment, my weight is increasing, suffering from fatigue, insomnia.

I have been advised to lower my thyrogold to 1 capsule instead of 4 & add T3.

Has anyone tried this ? I’m petrified of what my happen.

My very recent blood test is

TSH 0.005 (0.27-4.20)

Free thyroxine 19.7 (12.00-22.00)

Total thyroxine 104.0 (59.00-154.00)

Free T3 5.43 (3.10-6.80)

Thyroglobulin antibody 14.700 (0.00-115.00)

Thyroid peroxidase antibodies <9.0 (0.00-34.00)

Thank you

26 Replies
oldestnewest

HippyHappy234,

Who recommended the dose reduction and why?

TSH is very suppressed but you aren't overmedicated because FT4 and FT3 are within range.

Thyroid antibodies are negative for autoimmune thyroiditis (Hashimoto's).

Reply

A group I added for ndt patients who are using t3.

I’m so confused. Would I be ok to add T3 to my ndt in your opinion.

Reply

Hippyhappy234,

Why has it been suggested you reduce ThyroGold dose and add T3? Aren't you well on ThyroGold?

There is some scope to add T3 to raise FT3 but it will further suppress your already incredibly suppressed TSH.

Reply

My weight is increasing & I know it’s not normal. I am having all the symptoms i did when I was on Levo so I know something needs to be changed with my medication but I don’t know what.

I asked if I should increase my ndt & she said adding more T4 will raise my RT3 which keeps a person hypo. Thyrogold has T4 in it so it’s here she suggested I lower my ndt dose to no more than 50mcgs & then to start adding t3 beginning with a lower dose & gradually increasing

1 like
Reply

Hippyhappy234,

I wouldn't worry about rT3 with FT4 not even top of range. You could add 6.25mcg T3 to your current dose to boost up FT3 but, as I said, it will further suppress your TSH.

2 likes
Reply

What’s the worst that can happen with a suppressed TSH ?

I’m going to increase my capsules from 4 to 5 in the morning & I’ll see what happens. I’m desperate to lose this weight I’m putting on

Reply

Hippyhappy234,

That's a very large dose increase and will probably make you overmedicated. ThyroGold and T3 aren't weight loss aids and being overmedicated can cause weight gain.

1 like
Reply

It just seems like there’s no right or wrong answer. Thank you for taking the time to reply

Reply

Usually, when taking NDT you add a 1/4 tablet every two weeks until you feel well.

I am not medically qualified but to reduce from 4 to 1 instantly isn't recommended. It is always (either increasing or decreasing) about 1/4 at a time always being aware if your symptoms are increasing or decreasing.

Could it be that your antibody level - Thyroglobulin antibody 14.700 (0.00-115.00) that is causing you not to feel good. Going gluten-free can help reduce antibodies which attack your gland and could make you feel not to good. They wax and wane too.

Reply

Thanks for your reply. Does my antibody level state my thyroid is behg attacked. When I posted my results earlier in the week, someone commented whether I had hashimotos as my blood results didn’t confirm this

Reply

Shaws,

Thyroglobulin antibody 14.7 is negative.

Reply

Thanks - I read it as 14.700

Reply

Shaws, 14.7 and 14.70 and 14.700 are all the same number.

Reply

Thanks - always learning :)

1 like
Reply

Even if your T4 is converting to rT3, that is unlikely to keep you hypo. I know that used to be the thinking, but more recent research has shown that this is not the case.

However, increasing your dose by another capsule does sound like a huge increase - not quite sure how much T4/T3 is in a capsule, but I doubt you need anymore T4. What you could do is add a little T3 to your existing dose.

1 like
Reply

If you are hypo, it is very unlikely that your thyroid will suddenly start making more hormone. I don't really think your pharmacist knew very much about thyroid.

HippyHappy is not over-medicated at the moment, but does not appear to have enough T3 for her needs. Some people sometimes need their FT3 over-range for a while, to saturate receptors. Only increasing T3 will tell if this is the case here. :)

1 like
Reply

The short answer is : no. I very, very much doubt it. Do you know why you are hypo? Do you have high antibodies? A pituitary problem?

Levo is not medication in the normal sense of the word. It doesn't cure anything - it certainly doesn't cure your thyroid. It doesn't have any effect on your thyroid. Your thyroid makes thyroid hormone. It doesn't need thyroid hormone to work better. It's work is to make thyroid hormone, that's all. And, if it can't do that, then you are hypo.

But, if you really want to discuss this, you should post your own question/thread, giving your lab test results. Otherwise, it gets very confusing for everybody. :)

Reply

Sorry but your doctor is wrong. Not everybody that is hypo is Hashi's. And it's easy enough to verify that. And, I don't think my reply to HH had anything to do with your response, we didn't say the same thing at all. But, I have to say, I have no idea what you're really saying - that hypothyroidism can be cured by diet and exercise? I'm sorry, but no.

2 likes
Reply

You can edit your own posts/responses! :-)

support.healthunlocked.com/...

Reply

But that still doesn't make any sense. The adrenals don't send thyroid hormones to the thyroid. Once you are on thyroid hormone replacement, the thyroid gland is more or less out of the loop.

Reply

It does and it doesn't. But, I'm not going discuss it any more on someone else's thread.

My apologies, Hippyhappy234, for hi-jacking your thread. x

Reply

Every time someone posts a comment on this thread, HippyHappy will be notified. And, I can assure you that having lots of notifications for comments on your thread, that have nothing to do with you, no bearing on your particular problem, is very annoying and frustrating. This is her thread, not a space for other people to discuss random topics on.

It is also extremely confusing for other people, coming late to this thread, and makes it difficult for them to follow.

When people ask questions/make unrelated comments on someone's thread, they are usually asked, politely, to start their own thread - as I asked you above. You ignored that and continued with your own line of thought - which doesn't have any bearing on HippyHappy's original question. So, I'll ask you again, please start your own thread if you want to discuss this subject. And that is the last comment I'm going to make. :)

Reply

Have you had you ferritin folate B12 and Vit D tested? Could be those being low that's causing fatigue?

2 likes
Reply

I don't really now about thyroid gold. When I was taking three thyroid s NDT per day I was over medicated my FT3 was 1/3rd over the top of the range. I never felt quite right even on 2 or 2.5 per day either.

I was never overweight or had any other symptoms apart from feeling tired all the time.

Four weeks ago I changed to 1 NDT + 1/2 T3 at 6am. Then another 1/2 T3 at around 2.30pm. it feel like I have awoken from a very bad dream.

You don't appear to be over medicated. You could try T3 it has improved my lot totally.

Reply

By the way my B12, Ferritin, Folate and VitD were all optimal but I still felt tired and now with the addition of T3 I don't.

1 like
Reply

I haven’t been well for a very long time myself. Recently learned that I am a poor converter. I also believe myself to have adrenal fatigue. Definitate vitamin deficiencies going on for a long time.

I am not at all suggesting that you do this- but I just recently decided to try T3 only, and I am feeling a whole lot better than I was before! I still have a long way to go, and I suspect there is permanent damage done from years of believing in an ignorant, uninformed doctor, which had me grossly under medicated.

(Starving my organs)

I understand that you should be careful, and I have been, titrating up slowly.

I’ve noticed that my heart pains have stopped since I started taking the T3 (exclusively) quite contradictory to all the hysteria about it causing a heart attack.

I was very excited when my doctor agreed to prescribe me WP thyroid... but unfortunately it didn’t help me very much, if at all. I was on way too low of a dose, so had to take matters into my own hands. I will never blindly trust a doctors opinion, and treatment plan again.

I just couldn’t resist but to comment as I have not yet posted on my progress.

Other more knowledgeable people will be commenting as well I am sure.

Good luck to you, and hang in there!

xx Jill

Reply

You may also like...